How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 45938
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

I am bipolar and have had a very challenging year including

Resolved Question:

I am bipolar and have had a very challenging year including being diagnosed with prostate cancer. I had radical surgery in June and have recently had the all clear. My numerous knocks have brought about a depression which has lasted 4 months now. I take lithium and Quetiapine. I feel I need anti depressants. My doctor prescribed Venlafaxine but it made me anxious and caused a throbbing in my head
Can you help
Regards
***** *****
Submitted: 9 months ago.
Category: Medical
Expert:  Dr. David replied 9 months ago.

This is Dr. David. I am reviewing your question now and will be with you momentarily.

Expert:  Dr. David replied 9 months ago.

what dose of venlafaxine did you use and for how long?

have you been on other antidepressants before?

Customer: replied 9 months ago.
Hi there
75mg per day for 5 days
Yes I have been on anti depressants before but not whilst on Lithium
Expert:  Dr. David replied 9 months ago.

there are risks for adding venlafaxine with lithium or quetiapine

both combinations can increase risks for serotonin syndrome

wellbutrin may be a better bet for you.

or trazodone.

your situation is not easy to treat depression with your history of bipolar

talk to your psychiatrist about these options.

let me know if you have other questions.

if done for now, please leave positive rating of 3-5 stars so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me directly with "a question for Dr. David" in the medicine or oncology categories if you have other questions

here is my website if you need to reach me:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com

Dr. David and 4 other Medical Specialists are ready to help you